Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 52, NWS Buffalo, NY

August 6, 2009

NWS Buffalo, NY issued this small craft advisory at Aug 6, 2009, 3:50 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2009, 3:50 PM EDT (19:50 UTC)
Expired
Aug 7, 2009, 12:12 AM EDT
In force
8 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WHUS71 KBUF 061950
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT THU AUG 6 2009


LOZ043>045-070400-
/O.NEW.KBUF.SC.Y.0052.090806T1950Z-090807T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
350 PM EDT THU AUG 6 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

WINDS AT 15 TO 25 KNOTS WILL PRODUCE WAVES IN THE 3 TO 4 FOOT
RANGE THIS EVENING ALONG THE EASTERN SHORE OF LAKE ONTARIO. EXPECT
THESE CONDITIONS TO SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
113 
WHUS71 KBUF 070202
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1002 PM EDT THU AUG 6 2009

LOZ043>045-070600-
/O.CON.KBUF.SC.Y.0052.000000T0000Z-090807T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1002 PM EDT THU AUG 6 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

WINDS WILL SUBSIDE SLOWLY OVERNIGHT BUT SMALL CRAFT CRITERIA WILL
CONTINUE PAST MIDNIGHT...ESPECIALLY OVER THE EASTERN END.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
755 
WHUS71 KBUF 070412
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1212 AM EDT FRI AUG 7 2009

LOZ043>045-070515-
/O.CAN.KBUF.SC.Y.0052.000000T0000Z-090807T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1212 AM EDT FRI AUG 7 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

TMA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 6, 3:42 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 6, 3:42 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EDT THU AUG 6 2009

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN IN CONTROL OF THE GREAT LAKES REGION
THROUGH FRIDAY WITH PLENTY OF SUNSHINE AND LOW HUMIDITY. A WARM
FRONT WILL THEN LIFT SLOWLY NORTH ACROSS THE REGION OVER THE WEEKEND
BRINGING A CHANCE SHOWERS AND THUNDERSTORMS.  WARMER AND MORE HUMID
AIR WILL ARRIVE FOR SUNDAY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
SHORT WAVE ASSOCIATED WITH LOW IN EASTERN CANADA CONTINUES TO
PRODUCE SCATTERED SHOWER ACTIVITY ACROSS THE ST LAWRENCE VALLEY AND
THOSE SHOWERS WILL LIKELY AFFECT PORTIONS OF JEFFERSON AND POSSIBLY
NORTHERN LEWIS COUNTIES THROUGH THE EVENING.  THEREFORE, WE HAVE
INCLUDED MENTION OF PRECIPITATION THROUGH THE EVENING FOR THOSE
AREAS.  FOR THE REST OF THE REGION AS DIURNAL HEATING CEASES AFTER
SUNSET WE WILL CLEAR OFF IN MOST PLACES AND IT SHOULD BE ANOTHER
VERY PLEASANT AND COOL NIGHT OVERALL.

SINCE HAVE NOW OFFICIALLY PROGRESSED TO THE TIME OF THE YEAR WHEN
NIGHT TIME TEMPERATURES ON LAND ACTUALLY ARE COOLER THAN THOSE NICE
WARM GREAT LAKES, WE MAY ONCE AGAIN SEE SOME LAKE EFFECT CLOUD
DEVELOPMENT ALONG THE LAKE ERIE SHORELINE OVERNIGHT.  I DO NOT
EXPECT IT WILL BE ENOUGH TO PRODUCE ANY RAINFALL, BUT TODAYS
WATERSPOUT OUTBREAK DOWN AROUND ERIE PA WAS A RESULT OF LAKE INDUCED
CONVECTIVE CLOUDS LAST NIGHT SO WE WILL MONITOR THE SITUATION.
HOWEVER IT WILL HAVE NEGLIGIBLE IMPACT ON MOST OF THE AREA.

FRIDAY SHOULD START OUT NICE ONCE AGAIN AS RIDGE OF HIGH PRESSURE
CRESTS ACROSS WNY BEFORE THE NEXT WEATHER MAKER APPROACHES FROM THE
WEST.  850MB TEMPS ONCE AGAIN IN THE +9 TO +10C RANGE WOULD BRING
TEMPS IN THE MID 70S FOR MOST AREAS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
BY FRIDAY NIGHT A RIDGE WILL BE SLOWLY MOVING EAST TOWARD WESTERN
NY.  FOR SEVERAL DAYS NOW...MODELS HAVE BEEN SHOWING AN MCS RIDING
OVER THIS RIDGE AND PASSING THROUGH WESTERN NY OR PASSING BY JUST TO
THE WEST.  NO REAL CHANGE FOR TODAY...WITH MUCH UNCERTAINTY TO THE
EVENTUAL TRACK OF THE FORECAST MCS.  WILL RAISE THE PROBABILITY OF
PRECIPITATION FOR THE SOUTHERN TIER LATE FRIDAY NIGHT INTO SATURDAY
EVENING AS THAT AREA WILL HAVE A HIGHER THREAT FOR RAINFALL...BUT
WILL KEEP THE REST OF WESTERN AND CENTRAL NY AT ABOUT A 30 PERCENT
PROBABILITY OF MEASURABLE PRECIPITATION.

THE FIRST REAL SULTRY AIR OF THE SEASON...AND YES ITS AUGUST...WILL
MOVE BE IN THE PROCESS OF MOVING IN SUNDAY.  TEMPERATURES AT 850MB
WILL STILL BE CLIMBING AT THIS POINT...BUT SHOULD APPROACH 17-19C AT
850MB...SUPPORTIVE OF LOW TO MID 80F TEMPERATURES AT THE SURFACE
ACROSS WNY...WITH COOLER READINGS FROM FULTON AND NORTH AND
NORTHEAST.  WILL FORECAST ABOVE 70F VALUES FOR SUNDAY NIGHT.  A
SECOND MCS IS FORECAST TO MOVE IN LATE SUNDAY OR SUNDAY NIGHT.  WITH
A BUILDING RIDGE...THIS ONE SHOULD BE MORE LIKELY TO PASS THROUGH A
PORTION OR ALL OF WESTERN NY...ALTHOUGH IT TOO WILL BE DIFFICULT TO
FORECAST IN TERMS OF LOCATION AND TIMING.  WILL HAVE A SLIGHTLY
HIGHER PROBABILITY /40 PERCENT/ IN PLACE FOR THIS SECOND EVENT FOR
MOST OF WESTERN AND CENTRAL NY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
HEAT WILL BE THE MAIN STORY LINE FOR MONDAY...ALTHOUGH WITH MORE
SOIL MOISTURE AND GREENERY THAN NORMAL FOR THIS TIME OF YEAR WE MAY
HAVE JUST A BIT TOO MUCH LOW LEVEL MOISTURE /EVAPOTRANSPORTATION
PROCESSES/ TO GET TEMPERATURES TO EXCEED THE MID 80S. MAX
TEMPERATURE GUIDANCE FROM MREF AND OTHER DATASETS ALSO PEAK IN THE
MID 80S. THERE WILL ALSO BE QUITE A BIT OF INSTABILITY FOR MONDAY
AND TUESDAY AHEAD OF AN APPROACHING COLD FRONT. POSSIBLE SHOWER
ACTIVITY MAY PUT A DAMPER ON THE HIGH TEMPS.

OF COURSE THE ABOVE SETUP...HEAT AND HUMIDITY/INSTABILITY AHEAD OF A
COLD FRONT...IS A NICE SETUP FOR SOME SEVERE WEATHER NEXT WEEK...BUT
ITS WAY TOO EARLY TO BE WORRYING ABOUT THAT.  BUT...ONCE THE COLD
FRONT MOVES THROUGH...EXPECT DRY CONDITIONS FOR WEDNESDAY INTO
THURSDAY...AT LEAST FOR WESTERN NY.  A BIT LESS SURE HOW THE EASTERN
LAKE ONTARIO REGION WILL FAIR...AS OFTEN WEAK IMPULSES CAN CLIP THIS
REGION /USE TODAY AS AN EXAMPLE/ SO WILL LEAVE A CHANCE OF SHOWER
ACTIVITY IN THERE.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH FRIDAY. AN UPPER LEVEL SHORT WAVE
DIVING SOUTHEAST THROUGH THE UPPER GREAT LAKES WILL BRING AN
INCREASE IN CLOUD COVER THROUGH THE REST OF THIS AFTERNOON WITH
BROKEN CEILINGS AT 4K- 5K FT ACROSS THE REGION TO THE EAST OF
LAKE ONTARIO. WIDELY SCATTERED SHOWERS WILL ACCOMPANY THIS WAVE
BUT CONDITIONS ARE EXPECTED TO REMAIN VFR.

TONIGHT AS DIURNAL HEATING ABATES SKIES WILL CLEAR IN MOST AREAS.
SOUTHERN TIER VALLEYS WILL SEE FOG AFTER 09Z, WHICH WILL DROP VSBY
TO LIFR AT SITES SUCH AS KJHW. ALSO LAKE EFFECT CLOUDS MAY DEVELOP
AGAIN ALONG THE NEW YORK SHORE OF LAKE ERIE BTWN 06Z-12Z WITH 4-5K
FT CIGS.

FRIDAY LOOKS TO BE VFR FOR THE ENTIRE REGION.

OUTLOOK...
FRIDAY NIGHT THROUGH SUNDAY...VFR/MVFR IN CHANCE SHRA/TSRA.
MONDAY...VFR/MVFR IN CHANCE SHRA/TSRA.
TUESDAY...VFR/MVFR CHANCE TSRA.

&&

.MARINE...
SURFACE PRESSURE GRADIENT ACROSS LAKE ONTARIO WILL CONTINUE TO
PRODUCE BRISK WINDS THROUGH THE FIRST HALF OF THE NIGHT.  AS AIR
TEMPERATURES COOL BELOW THE LAKE WATER TEMPERATURES THIS EVENING,
THIS WILL FORCE BIGGER WAVES AND FOR THOSE REASONS WE HAVE POSTED
SMALL CRAFT ADVISORIES ONE AGAIN ON THE EASTERN HALF OF LAKE
ONTARIO.

WE WILL HAVE TO WATCH THE POTENTIAL FOR LAKE INDUCED CONVECTIVE
CLOUDS OVERNIGHT AND THE POSSIBILITY OF MORE WATERSPOUTS ON FRIDAY.
I AM NOT GOING TO INCLUDE THEM IN THE FORECAST AT THIS TIME BECAUSE
THE THREAT IS ONLY MARGINAL.  HOWEVER, IF WE SEE CONVECTIVE CLOUDS
DEVELOP, THEN WE WILL ADD THE CHANCE FOR WATERSPOUTS FOR THE FIRST
SEVERAL HOURS AROUND DAYBREAK FRIDAY ON BOTH LAKES ERIE AND ONTARIO.

OTHERWISE, WINDS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
ON FRIDAY.

OVER THE WEEKEND THE MODELS DIFFER ON SOLUTIONS FOR THE GREAT LAKES
REGION. HOWEVER, THERE IS THE POTENTIAL FOR THUNDERSTORM ACTIVITY ON
BOTH SATURDAY AND SUNDAY.  WINDS COULD APPROACH SMALL CRAFT ADVISORY
CRITERIA SUNDAY ON LAKE ERIE AND CONTINUE MONDAY AS WELL.
&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR LOZ043>045.

&&

SYNOPSIS...ZAFF
NEAR TERM...TAN
SHORT TERM...ZAFF
LONG TERM...ZAFF
AVIATION...TAN
MARINE...TAN
Hazardous weather outlook, Aug 6, 5:19 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
519 AM EDT THU AUG 6 2009

LEZ020-NYZ001>008-010>014-019>021-085-070930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-NIAGARA-ORLEANS-MONROE-WAYNE-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
519 AM EDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
WESTERN AND NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-SLZ022-024-070930-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
519 AM EDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:12 AM EDTSpecial Marine WarningBUF2 hr
Aug 6, 9:52 AM EDTSpecial Marine WarningBUF38 min

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.